Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 285, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 24, 2015, 8:01 AM EST for Johnson County, Indiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 8:01 AM EST (13:01 UTC)
- Expired
- Dec 25, 2015, 8:01 AM EST
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnson County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 7.19 ft at Dec 24, 2015, 1:00 PM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
914
WGUS43 KIND 241301
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 AM EST THU DEC 24 2015
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following creek in central Indiana...
Youngs Creek...
.Lowland flooding quickly developed along portions of Youngs Creek
this morning following locally heavy rains of nearly 2 inches on
Wednesday evening. Higher flooding may develop during the weekend.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC081-250101-
/O.NEW.KIND.FL.W.0285.151224T1301Z-000000T0000Z/
/AMTI3.1.ER.151224T1012Z.151224T1215Z.000000T0000Z.NO/
801 AM EST THU DEC 24 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Youngs Creek at Amity.
* until further notice.
* At 7:15 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* At 7.0 feet...Youngs Creek at flood stage. Most low areas along
creek are flooded. Approaches to CR 400S bridge over Youngs
Creek
begin to flood.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$1 follow-up statement
764
WGUS83 KIND 251236
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 AM EST FRI DEC 25 2015
...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...
Youngs Creek...
.Flooding has ended now along Youngs Creek but will likely return
on Saturday at even higher levels.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC081-251306-
/O.CAN.KIND.FL.W.0285.000000T0000Z-151225T1236Z/
/AMTI3.1.ER.151224T1012Z.151224T1830Z.151224T2051Z.NO/
736 AM EST FRI DEC 25 2015
The Flood Warning is cancelled for
The Youngs Creek at Amity.
* At 7:15 AM Friday the stage was 4.8 feet.
* Flood stage is 7.0 feet.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 24, 6:21 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 24, 6:21 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 621 AM EST THU DEC 24 2015 .UPDATE... THE AVIATION SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 333 AM EST THU DEC 24 2015 A HIGH PRESSURE SYSTEM WILL COVER MOST OF THE GREAT LAKES AND OHIO VALLEY THROUGH CHRISTMAS. THE WEEKEND IS FORECAST TO BRING A WET SPELL TO INDIANA WITH A LOW PRESSURE CENTER AND ACCOMPANYING FRONTAL SYSTEMS DOMINATING THE WEATHER. ANOTHER HIGH PRESSURE REGION IS EXPECTED TO SPREAD ACROSS MOST OF THE NORTHERN UNITED STATES...INCLUDING INDIANA...EARLY NEXT WEEK. LOW PRESSURE IS APT TO RETURN TO OUR STATE TOWARD MIDWEEK. && .NEAR TERM /TODAY/... ISSUED AT 333 AM EST THU DEC 24 2015 THE MODELS ALL AGREE ABOUT NO RAIN BUT ENOUGH MOISTURE AROUND FOR PARTLY SUNNY SKIES. TEMPERATURES ARE LEFT AS THE FORECAST PROBLEM. A LOCAL STUDY INDICATES RECENTLY THE SUPERBLEND MODEL HAS BEEN DOING BEST OF ALL HERE. FOR TODAY IT IS EITHER CLOSE TO THE STATISTICAL GUIDANCE OR A CONSENSUS OF THAT. IT ALSO LOOKS REASONABLE CONSIDERING THE UNDERLYING DETERMINISTIC FIELDS AND WILL BE USED WITH THIS PACKAGE. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 333 AM EST THU DEC 24 2015 THE ISSUE IS WHEN RAIN WILL START. ALL THE MODELS AGREE IT SHOULD STAY SOUTH OF THE CWA TONIGHT. SOME...LIKE THE EUROPEAN...HAS ITS NORTHWARD SURGE STARTING BY LATE TOMORROW. THE GFS ON THE OTHER HAND DELAYS MOST PRECIPITATION UNTIL SATURDAY. THE SUPERBLEND SOLUTION WILL BE USED. IT INTRODUCES A MODEST CHANCE OF RAIN IN THE SOUTH TOMORROW. THAT MAKES SENSE CONSIDERING THINGS COULD GO EITHER WAY IN LIGHT OF THE DIFFERENT MODEL SOLUTIONS. THE SUPERBLEND CONCEPT OF RAIN LIKELY IN THE SOUTH AND POSSIBLE IN THE NORTH FRIDAY NIGHT PROVIDES A SMOOTH TRANSITION TO THE WET DAY ALL MODELS ARE FORECASTING SATURDAY. PRECIPITABLE WATER RISES TO NEAR RECORD LEVELS SATURDAY SO HEAVY RAIN WILL FORECAST. PREDICTED INSTABILITY AND STRONG UPWARD MOTION MEAN THUNDER COULD OCCUR SATURDAY OR SATURDAY NIGHT. EVEN BEFORE RAIN DEVELOPS...THERE WILL BE A LOT OF CLOUDS ON THE NORTH SIDE OF A FRONT DEVELOPING OVER THE OHIO VALLEY. CLOUDS AND THEN PRECIPITATION WILL SUPPRESS THE DIURNAL TEMPERATURE CURVE. THE EXACT LOCATION OF THE FRONT WILL ALSO HAVE A BIG IMPACT ON HOW WARM WE GET. THIS IS NOT THE TYPE OF SITUATION MOS IS GOOD AT. SUPERBLEND HAS BEEN DOING VERY WELL IN THIS UNUSUALLY WARM MONTH AND WILL BE THE BASIS FOR THE FORECAST. && .LONG TERM /SUNDAY THROUGH THURSDAY/... ISSUED AT 358 AM EST THU DEC 24 2015 GUIDANCE SHOWS A CONTINUATION OF THE WEEKEND HEAVY RAIN EVENT INTO SUNDAY BEFORE PRECIPITATION CHANCES DECREASE A BIT SUNDAY NIGHT INTO EARLY MONDAY AS STRONG HIGH PRESSURE PASSES THROUGH THE GREAT LAKES AND SUPPRESSES PRECIPITATION TO THE SOUTH WHILE THE SURFACE CYCLONE ORGANIZES AND STRENGTHENS ALONG THE TEXAS GULF COAST. THIS LOW WILL LIFT NORTHEAST QUICKLY...BRINGING ANOTHER POTENTIAL SHOT OF HEAVY RAINFALL TO THE AREA LATE MONDAY INTO EARLY TUESDAY. WHILE PRECIPITABLE WATER VALUES EARLY NEXT WEEK ARE NOT PROGGED BY GUIDANCE TO BE QUITE AS HIGH AS THOSE EARLY IN THE WEEKEND...SOURCE REGION OF THE LOW SUGGESTS A STRONG POLEWARD MOISTURE TRANSPORT AND MODEL PWAT VALUES ARE STILL TOWARD THE UPPER END OF THE RANGE OF CLIMATOLOGICAL POSSIBILITIES...AND THUS HEAVY RAIN MENTIONS WILL BE NECESSARY IN A COUPLE OF PERIODS. WOULD NOT BE AT ALL SURPRISED TO SEE A BRIEF PERIOD OF FREEZING...FROZEN...OR MIXED PRECIPITATION AS MOISTURE SURGES BACK NORTHWARD LATE MONDAY...OWING LARGELY TO WETBULB EFFECTS AND THE INFLUENCE OF THE HIGH OVER THE GREAT LAKES. ANY WINTRY PRECIPITATION WOULD LIKELY BE QUITE BRIEF AS MIDLEVEL WARM ADVECTION AND LATENT HEAT EFFECTS WORK TO BRING BOUNDARY LAYER TEMPERATURES QUICKLY BACK ABOVE FREEZING. AT THIS TIME WILL NOT INCLUDE A MENTION IN THE GRIDS THIS FAR OUT AS UNCERTAINTY IS SO LARGE AND ANY IMPACT WOULD BE BRIEF AND LIKELY MINIMAL WITH THE GROUND HAVING BEEN SO WARM RECENTLY. A SLIGHT CHANCE OF WINTRY PRECIPITATION IS NOT ENTIRELY OUT OF THE QUESTION MIDWEEK AS AN UPPER LEVEL IMPULSE SLIDES ACROSS THE AREA WITH SURFACE TEMPERATURES SIGNIFICANTLY COOLER THAN IN RECENT DAYS IN THE WAKE OF THE EARLY WEEK SYSTEM. BLENDED INITIALIZATION REQUIRED A BIT OF MASSAGING TO TIGHTEN UP PRECIPITATION GRADIENTS AND TEND TEMPERATURES TOWARD WETBULB NUMBERS IN PERIODS WITH WIDESPREAD PRECIPITATION ANTICIPATED. OTHERWISE ONLY MINOR TWEAKS NECESSARY. && .AVIATION /DISCUSSION FOR THE 24/12Z TAFS/... ISSUED AT 621 AM EST THU DEC 24 2015 VFR THROUGH THE PERIOD. BRIEF MVFR CONDITIONS AT IND WILL END BY VALID TIME OF THE TAF...SO WILL NOT INCLUDE. EXPECT VFR CONDITIONS TO CONTINUE THROUGHOUT THE DAY AND INTO TONIGHT. SOME MID LEVEL CLOUD WILL BEGIN TO MOVE IN THIS AFTERNOON...WITH CEILINGS EVENTUALLY LOWERING BUT REMAINING VFR OVERNIGHT. WINDS WILL GRADUALLY BECOME VARIABLE AND LESS THAN 10KT AT ALL SITES. NO RESTRICTIONS TO VISIBILITY ANTICIPATED DURING THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM...NIELD AVIATION...NIELD
Hazardous weather outlook, Dec 24, 4:55 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 455 AM EST THU DEC 24 2015 INZ021-028>031-035>049-051>057-060>065-067>072-251000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 455 AM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: HIGH PRESSURE WILL CAUSE DRY WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE SATURDAY INTO MONDAY. THE RAIN MAY CAUSE FLOODING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SNOW SHOWERS ARE POSSIBLE WEDNESDAY BUT ACCUMULATING SNOW IS UNLIKELY. DISCUSSION: A SERIES OF LOW PRESSURE SYSTEMS AND ASSOCIATED FRONTS WILL AFFECT CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 7 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 11 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 13 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Dec 24, 9:47 AM EST | River Flood Warning | IND | Gibson, Knox | 16 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.